MAUDE Adverse Event Report: TYBER MEDICAL 2.5MM TI CANN SCREW + ST - 26MM; 2.5MM TITANIUM CANNULATED HEADED SCREW - 26MM

TYBER MEDICAL 2.5MM TI CANN SCREW + ST - 26MM; 2.5MM TITANIUM CANNULATED HEADED SCREW - 26MM
Model Number 04.353.126
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/24/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
The adverse event clinical surgeon ((b)(6)) stated that the cause of death is not related to the study device or surgical procedure.
 
Event or Problem Description
Retrospective clinical study: patient passed away unexpectedly in her home 11 days post operative.The adverse event form states this was not in relation to the study device or the surgical procedure, but the actual cause of death was not provided.
 
Event or Problem Description
Updated after further investigation, provided by user facility: patient presented to ed with a right tri malleolar ankle fracture & large posterior fragment which occurred during an mva.Patient was stable and received medical clearance prior to proceeding with surgery.Posterior malleolus fracture was addressed first which was reduced and plated in an anti-glide technique with a synthes posterior plate.The fibula was then plated using a synthes fibular plate, alignment and length were maintained.Second incision over the medial malleolus was made where 2 2.5mm synthes cannulated screws were placed to fix the anterior colliculus fragment.After addressing the fractures, repair was confirmed on fluoroscopic imaging and all wounds were irrigated and had vancomycin powder placed in them.Patient was placed in a sugar tong splint and was transferred to pacu after surgery in stable condition.There were no surgical delays or changes from pre-op indication for surgery.Strategy and approach for surgery stayed the same throughout.All fracture sites were clearly indicated on preop imaging.Patient's post-op behavior was normal.Proper pain management and dvt prophylaxis was provided.Discharged from hospital 2 days post-op to rehab facility with clearance from ortho & hospitalist.All implants were used for on label indicated use of fracture repair.Per note in emr, patient found unresponsive in bed at rehab facility.Failed to resuscitate patient, cause of death deemed to be natural.

Brand Name
2.5MM TI CANN SCREW + ST - 26MM
Common Device Name
2.5MM TITANIUM CANNULATED HEADED SCREW - 26MM
Manufacturer (Section D)
TYBER MEDICAL
83 s commerce way
bethlehem PA 18017
Manufacturer (Section G)
TYBER MEDICAL
83 s commerce way
bethlehem PA 18017
Manufacturer Contact
tamara lewis
83 s commerce way
bethlehem, PA 18017
8667610933
MDR Report Key19059941
Report Number3012966183-2024-00007
Device Sequence Number5897620
Product Code HWC
UDI-Device Identifier00810040630774
UDI-Public00810040630774
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K192975
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.353.126
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2024
Supplement Date Received by Manufacturer04/11/2024
Initial Report FDA Received Date04/08/2024
Supplement Report FDA Received Date04/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SYNTHES FIBULAR PLATE.; SYNTHES POSTERIOR PLATE.
Outcome Attributed to Adverse Event Death;
Patient Age76 YR
Patient SexFemale
Patient Weight91 KG
Patient EthnicityNon Hispanic
Patient RaceWhite